Hail, Grant
- When
- April 23, 1:45 AM CST
- Where
- Grant County, 6 mi N of Lamont
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -97.550
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 22, 10:20 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1120 PM CDT MON APR 22 2002 ADDITIONAL UPDATE...MAINLY TO REMOVE POPS ACROSS THE WEST/SOUTHWEST ZONE GROUPS...AND TO REMOVE EVENING WORDING. INTENSE THETA-E ADVECTION TAKING PLACE ACROSS CENTRAL AND NORTHERN ZONES. BEST CHANCE FOR PRECIP DEVELOPMENT APPEARS TO BE NORTHEAST OF A LINE FROM ALVA TO CHANDLER...WITH MOST WIDESPREAD ACTIVITY EXPECTED IN THE CHEROKEE-MEDFORD...PONCA CITY...AND POINTS EAST. WILL TARGET THIS THINKING WITH ZONES AND HAZARDOUS WEATHER UPDATE. FCSTID = 11 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-231100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT MON APR 22 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA.
LOCATION...
THE SLIGHT RISK OF SEVERE THUNDERSTORMS IS THAT AREA NORTH OF A LINE
EXTENDING FROM ALABASTER CAVERNS...TO HENNESSEY...TO CHANDLER. THIS
INCLUDES THE CITIES OF ENID...ALVA...STILLWATER...AND PONCA CITY.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM MIDNIGHT
THROUGH 6 AM.
IMPACTS...
HAIL UP TO 1.5 INCHES IN DIAMETER WILL BE POSSIBLE. MINOR DAMAGE TO
AUTOMOBILES...ROOFS...AND TENDER VEGETATION WILL OCCUR.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS OVERNIGHT.
DISCUSSION...
A STRENGTHENING LOW LEVEL JET WILL CONTINUE TO TRANSPORT UNSTABLE
AIR ABOVE THE SURFACE OVER OKLAHOMA INTO SOUTHERN KANSAS. ELEVATED
INSTABILITY...ALONG WITH A SUPPORTIVE VERTICAL WIND PROFILE...WILL
YIELD THE POSSIBILITY FOR SOME OF THE THUNDERSTORMS TO PRODUCE
SEVERE HAIL.
THREAT TABLE...
VALID THROUGH 700 AM CDT TUE APR 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER THREAT...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
11The Vance AFB radar (KVNX), 52 km away, was scanning. The volume nearest the first event began at 07:43 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2002Every state in 2002This day in weather historyWarnings in Oklahoma, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5287611, 5287612.